MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35026UX
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, the stent was unable to cross the lesion and deformed in vivo during positioning.The stent was intact at insertion.The lesion being treated was approximately 95% calcified with approximately 95% stenosis located in the distal right coronary artery (rca).The rca was not particularly tortuous however, areas in the vessel varied in appearance in stenosis severity with hard and soft plaque variations.A number of lesions were present.Intravascular ultrasound (ivus) showed staggered hard calcium present.The device passed through a previously-deployed stent.Resistance was encountered when attempting to advance the device to the ostial posterior descending artery (pda).It was intended to advance a little further into the pda for placement however the stent would not proceed forward enough for placement.Excessive force was not used.The device was removed and upon removal the stent felt slightly buckled at the tip to finger touch whilst it was difficult to know if the issue was to the stent or the delivery system.The device was inspected prior to use.Negative prep was performed when in the region of the lesion.The procedure was completed using three stents.No patient complications have been report ed as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the device was inspected prior to use with no issues noted.Product analysis: the device was returned for evaluation.The stent was positioned on the balloon between the marker bands as per position specification and no issues were found with the stent.No issues found with the tip or to the remainder of the device.Correction: the lesion was pre-dilated.The procedure was completed using three medtronic stents.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22813686
Report Number9612164-2025-04012
Device Sequence Number5713301
Product Code NIQ
UDI-Device Identifier00763000511593
UDI-Public(01)00763000511593(17)280126(10)0012642152(20)01
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35026UX
Device Catalogue NumberONYXNG35026UX
Device Lot Number0012642152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/15/2025
09/18/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/02/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale